| Model Number |
BB7L41R23 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a leak at the tubing connector next to arterial roller head tubing.The customer stopped the leak before bypass by adding an additional tie band to the connection site.The device was used to complete the procedure.There was no patient impact reported with this event.The customer stated the leak was from line 12 of tubing spec on the 3/8 side of the connector on the positive side of the roller head.There was no damage to the packaging.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Conclusions: complaint was confirmed for leak.After evaluation it was not possible to determine the root cause of this complaint.However, the manufacturing process and equipment parameters were reviewed, and it was identified all controls are in place to prevent this non-conformance during assembly.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Assembly configuration show to be performed as required per specification.Assessment against the medtronic risk management file indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects as a result of this occurrence.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that there was no visible air in the system/tubing.There was no patient blood loss because the leak was discovered during priming and the connector was reinforced with an additional tie band.There was no transfusion required as a result of this leak.There was no adverse patient effect associated with this event.Device evaluation summary: visual inspection showed evidence of two tie bands on one of the 3/8" connections.It was stated that the unit appeared to have been primed.The additional tie band was removed prior to testing.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the 1/2" and 3/8" connections.Both tie bands were slid off and the tubing was observed under magnification with evidence of solvent residue observed.The reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative